Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 23, 2002, 3:36 PM CST for Logan County, Scott County, Arkansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 23, 2002, 3:36 PM CST (21:36 UTC)
- Expired
- Jan 23, 2002, 4:15 PM CST
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 3:47 PM CST | Hail 1 | Booneville, AR | |
| Jan 23, 3:47 PM CST | Thunderstorm Wind 52 E | Booneville, AR | |
| Jan 23, 4:25 PM CST | Hail 1 | Subiaco, AR | Hail up to one inch in diameter caused some roof and auto damage 3 miles east of Subiaco. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 232136
SVRLIT
ARC083-127-232215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST WED JAN 23 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WESTERN ARKANSAS
NORTHERN SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 415 PM CST
* AT 332 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF BOONEVILLE...OR ABOUT 9
MILES NORTHEAST OF WALDRON...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOONEVILLE AROUND 345 PM CST
MAGAZINE AROUND 355 PM CST
PARIS AROUND 405 PM CST
SUBIACO AND SCRANTON AROUND 415 PM CST
&&
THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3540 9354 3532 9343 3491 9400 3505 9414
3538 9375
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 3:09 PM CST, 27 minutes earlier.
Area forecast discussion, Jan 23, 3:09 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST WED JAN 23 2002
WARM HUMID AND UNSTABLE AIR IS IN PLACE IN MOST OF THE CWA AT ISSUE
TIME WAITING FOR THE COLD FRONT AND A SHORT WAVE IN SOUTHWEST FLOW
TO ARRIVE. THUNDERSTORMS IN OKLAHOMA SHOULD REACH INTO ARKANSAS THIS
EVENING AND SHOULD SEE INCREASE IN THUNDERSTORMS EARLY TONIGHT WITH
SOME SEVERE WEATHER LIKELY. WILL HAVE LIKELY TO CATEGORICAL POPS FOR
TONIGHT WITH MENTION OF SEVERE AND HEAVY RAIN. SEVERE AND HEAVY RAIN
THREAT SHOULD BE OUT OF THE CWA BY 12Z THURSDAY AS THE COLD FRONT
SHOULD BE MOSTLY OUT OF THE AREA. TEMPS WILL LIKELY STAY WELL INTO THE
60S THROUGH THE NIGHT UNTIL THE FRONT PASSES THEN TEMPS SHOULD DROP
TO NEAR FWC MINS. CONSIDERABLE MOISTURE REMAINS ON THURSDAY AS THE MAIN
UPPER TROF HANGS OUT TO THE WEST. WILL KEEP HIGH POPS GOING THROUGH
THURSDAY...BUT THE AIR SHOULD BE COOLER AND MORE STABLE...SO
PRECIPITATION SHOULD BE MOSTLY RAIN. ENOUGH INSTABILITY REMAINS IN
THE SOUTHEAST IN THE MORNING TO CONTINUE A MENTION OF THUNDER THERE.
TEMPS SHOULD RISE LITTLE ON THURSDAY. WILL CONTINUE POPS INTO
THURSDAY NIGHT FOR LIGHT RAIN WITH CLOUDS HOLDING IN. WILL STAY NEAR
FWC MOS FOR MINS. UPPER TROF LOOKS LIKE IT WILL PASS OVER THE AREA ON
FRIDAY. WILL KEEP SOME CLOUDS IN THROUGH FRIDAY...BUT LOOKS LIKE MOISTURE
WILL BE TOO SCARCE FOR A MENTION OF PRECIPITATION. LOWER MOS MAXES
FOR FRIDAY IN THE MID 40S TO LOWER 50S LOOK REASONABLE. DRY AND MILD
WEATHER SHOULD MOVE IN AFTER THAT INTO MONDAY. WILL INCREASE CLOUDS
SUNDAY NIGHT AND MONDAY AND PUT IN A SLIGHT CHANCE OF RAIN FOR MONDAY
NIGHT AND EARLY TUESDAY AS ANOTHER SHORT WAVE MOVES ACROSS. ARCTIC FRONT
REACHES THE AREA ON WEDNESDAY AND WILL PUT IN A CHANCE OF RAIN FOR
THAT. LOOKS LIKE IMPACT OF ARCTIC AIR WILL REACH AREA AFTER NEXT
WEDNESDAY.
.LZK...FLASH FLOOD WATCH TONIGHT PARTS OF NORTHEAST
ZONES 16-23>25-33-34The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:15 PM CST | Tornado Warning | LZK | Johnson, Logan | 35 min |
| Jan 23, 4:34 PM CST | Tornado Warning | LZK | Pope | 41 min |
| Jan 23, 5:49 PM CST | Severe Thunderstorm Warning | LZK | Newton | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.